Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 112, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2017, 6:46 PM EDT for 6 counties in North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2017, 6:46 PM EDT (22:46 UTC)
- Expired
- Jun 19, 2017, 7:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harnett County, NC, Hoke County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:14 PM EDT | TSTM WND DMG | 3 Wnw Pinebluff, NC | TWO TREES REMOVED FROM THE ROAD AT ROSE RIDGE ROAD. |
| Jun 19, 7:16 PM EDT | TSTM WND DMG | 2 S Aberdeen, NC | THREE TREES BLOWN DOWN ALONG HIGHWAY 15-501, SOUTH OF ABERDEEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
106
WUUS52 KRAH 192246
SVRRAH
NCC085-093-105-123-125-153-192345-
/O.NEW.KRAH.SV.W.0112.170619T2246Z-170619T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
646 PM EDT MON JUN 19 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Moore County in central North Carolina...
Western Harnett County in central North Carolina...
Southeastern Montgomery County in central North Carolina...
Northeastern Richmond County in central North Carolina...
Lee County in central North Carolina...
Northwestern Hoke County in central North Carolina...
* Until 745 PM EDT
* At 646 PM EDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Carthage to 10 miles northwest
of Pinehurst to 11 miles east of Ansonville, moving northeast at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Hoffman,
Whispering Pines, Pinebluff, Broadway and Robbins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3502 7990 3504 7988 3511 7992 3523 7971
3548 7960 3552 7952 3552 7935 3555 7930
3553 7927 3557 7924 3556 7920 3562 7914
3559 7905 3552 7895 3521 7915 3519 7910
3514 7913 3504 7936 3504 7946 3499 7958
TIME...MOT...LOC 2246Z 244DEG 27KT 3545 7954 3527 7962 3512 7990
HAIL...<.75IN
WIND...60MPH
$$
264 follow-up statements
209
WWUS52 KRAH 192309
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
709 PM EDT MON JUN 19 2017
NCC085-093-105-123-125-153-192345-
/O.CON.KRAH.SV.W.0112.000000T0000Z-170619T2345Z/
Moore NC-Harnett NC-Montgomery NC-Richmond NC-Lee NC-Hoke NC-
709 PM EDT MON JUN 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MOORE...WESTERN HARNETT...SOUTHEASTERN MONTGOMERY...NORTHEASTERN
RICHMOND...LEE AND NORTHWESTERN HOKE COUNTIES...
At 707 PM EDT, severe thunderstorms were located along a line
extending from 7 miles north of Carthage to near Pinehurst to 13
miles north of Rockingham, moving east at 25 mph.
Those in east-central Moore County from Southern Pines and
Whispering Pines eastward to Carthage, Vass, and Cameron should
prepare immediately for damaging winds in excess of 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Hoffman,
Whispering Pines, Pinebluff, Broadway and Robbins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3502 7990 3504 7988 3511 7992 3523 7971
3548 7960 3552 7952 3552 7935 3555 7930
3553 7927 3557 7924 3556 7920 3562 7914
3559 7905 3552 7895 3521 7915 3519 7910
3514 7913 3504 7936 3504 7946 3499 7958
TIME...MOT...LOC 2307Z 251DEG 22KT 3546 7946 3526 7951 3513 7982
HAIL...<.75IN
WIND...60MPH
$$
26472
WWUS52 KRAH 192316
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
716 PM EDT MON JUN 19 2017
NCC123-192326-
/O.CAN.KRAH.SV.W.0112.000000T0000Z-170619T2345Z/
Montgomery NC-
716 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3502 7989 3504 7988 3507 7989 3516 7962
3547 7951 3552 7952 3552 7935 3555 7930
3553 7927 3556 7920 3562 7914 3559 7905
3555 7903 3552 7895 3521 7915 3519 7910
3514 7913 3504 7936 3504 7946 3499 7958
TIME...MOT...LOC 2316Z 268DEG 31KT 3539 7942 3524 7934 3506 7967
$$
NCC085-093-105-125-153-192345-
/O.CON.KRAH.SV.W.0112.000000T0000Z-170619T2345Z/
Moore NC-Harnett NC-Richmond NC-Lee NC-Hoke NC-
716 PM EDT MON JUN 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MOORE...WESTERN HARNETT...NORTHEASTERN RICHMOND...LEE AND
NORTHWESTERN HOKE COUNTIES...
At 716 PM EDT, severe thunderstorms were located along a line
extending from near Carthage to near Southern Pines to 7 miles west
of Hoffman, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Hoffman,
Whispering Pines, Pinebluff, Broadway and Ellerbe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3502 7989 3504 7988 3507 7989 3516 7962
3547 7951 3552 7952 3552 7935 3555 7930
3553 7927 3556 7920 3562 7914 3559 7905
3555 7903 3552 7895 3521 7915 3519 7910
3514 7913 3504 7936 3504 7946 3499 7958
TIME...MOT...LOC 2316Z 268DEG 31KT 3539 7942 3524 7934 3506 7967
HAIL...<.75IN
WIND...60MPH
$$
26938
WWUS52 KRAH 192333
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
733 PM EDT MON JUN 19 2017
NCC153-192343-
/O.CAN.KRAH.SV.W.0112.000000T0000Z-170619T2345Z/
Richmond NC-
733 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHMOND COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3506 7950 3507 7958 3512 7957 3516 7961
3534 7934 3552 7935 3553 7932 3555 7930
3553 7927 3556 7920 3562 7914 3559 7905
3555 7903 3552 7895 3521 7915 3519 7910
3514 7913 3504 7936 3504 7946
TIME...MOT...LOC 2333Z 251DEG 32KT 3545 7922 3530 7914 3512 7947
$$
NCC085-093-105-125-192345-
/O.CON.KRAH.SV.W.0112.000000T0000Z-170619T2345Z/
Moore NC-Harnett NC-Lee NC-Hoke NC-
733 PM EDT MON JUN 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN MOORE...WESTERN HARNETT...LEE AND NORTHWESTERN HOKE
COUNTIES...
At 733 PM EDT, severe thunderstorms were located along a line
extending from near Sanford to 11 miles northwest of Pope AFB to near
Aberdeen, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sanford, Southern Pines, Pinehurst, Aberdeen, Whispering Pines,
Pinebluff, Broadway, Foxfire, Taylortown and Vass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3506 7950 3507 7958 3512 7957 3516 7961
3534 7934 3552 7935 3553 7932 3555 7930
3553 7927 3556 7920 3562 7914 3559 7905
3555 7903 3552 7895 3521 7915 3519 7910
3514 7913 3504 7936 3504 7946
TIME...MOT...LOC 2333Z 251DEG 32KT 3545 7922 3530 7914 3512 7947
HAIL...<.75IN
WIND...60MPH
$$
26181
WWUS52 KRAH 192342
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
742 PM EDT MON JUN 19 2017
NCC085-093-105-125-192352-
/O.EXP.KRAH.SV.W.0112.000000T0000Z-170619T2345Z/
Moore NC-Harnett NC-Lee NC-Hoke NC-
742 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MOORE...WESTERN
HARNETT...LEE AND NORTHWESTERN HOKE COUNTIES WILL EXPIRE AT 745 PM
EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However, gusty
winds up to 45 mphremain possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3506 7950 3507 7958 3512 7957 3516 7961
3534 7934 3552 7935 3553 7932 3555 7930
3553 7927 3556 7920 3562 7914 3559 7905
3555 7903 3552 7895 3521 7915 3519 7910
3514 7913 3504 7936 3504 7946
TIME...MOT...LOC 2342Z 244DEG 27KT 3547 7917 3532 7909 3514 7942
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:45 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 19, 3:45 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Raleigh NC 345 PM EDT Mon Jun 19 2017 .SYNOPSIS... A cold front will track east across the mountains this evening, then stall over the Carolinas tonight. The front will gradually dissipate over the region on Tuesday. && .NEAR TERM /Today and Tonight/... As of 200 PM Monday... Overview: A cold front attendant a vertically stacked cyclone in vicinity of Hudson Bay will track east across the southern Appalachians this aft/eve, then stall over central NC tonight. Broad cyclonic flow aloft will develop over the region this afternoon into tonight as an upper level trough over the upper Great Lakes progresses eastward into the OH Valley (this aft/eve) and northern Mid-Atlantic (tonight). Expect an increasing potential for DPVA attendant small amplitude waves as cyclonic flow aloft becomes established this evening/tonight. Environment: An extremely moist airmass is in place across central NC today, with surface dewpoints ranging from 72-75F and 925 mb dewpoints near ~20C (68F). Despite the presence of weak mid-level lapse rates, rich low-level moisture and strong diurnal heating (highs ranging from the mid/upper 80s W/NW to lower 90s E/SE) will yield 1500-2500 J/kg of MLCAPE by peak heating. As of 17Z, CINH had entirely eroded and moderate diurnal destabilization (1500-2000 J/kg MLCAPE) had been achieved over most of central NC. Isolated convection cannot be ruled out anywhere through mid-afternoon in assoc/w mesoscale features such as differential heating boundaries, the seabreeze and/or outflow from convection that develops along the seabreeze. The relative best forcing will not arrive until late this evening/tonight (21-06Z) when the SFC-925 front progresses into the western Piedmont and small amplitude waves /DPVA/ become more likely as cyclonic flow aloft strengthens over the region. Hazardous Weather: Portions of central NC (primarily along/west of Hwy 1) are in a slight risk for severe thunderstorms this afternoon and evening. Strengthening westerly wind shear (25-35 knots by 21- 00Z) suggests multicellular organization will predominate, though transient supercellular organization cannot be ruled out. As activity develops along the front and/or on the eastern slopes of the Appalachians by late afternoon, expect convection to grow upscale via outflow as it progresses across the western Piedmont toward the Hwy 1 corridor. Moderate instability, moderate DCAPE (750- 1000 J/kg), and high PWAT (~2.00") suggest severe downbursts will be possible in association with any deep convection this afternoon and evening, with the greatest potential along/west of Hwy 1 where cold pool consolidation is most likely to occur in vicinity of peak heating. Torrential rainfall can be expected with any deep convection this afternoon through tonight (rainfall rates 1-3" per hour). Isolated flash flooding will be possible in areas repeatedly affected by convection, particularly urban, low-lying, and other flood prone locations. -Vincent && .SHORT TERM /Tuesday and Tuesday night/... As of 200 PM Monday... The cold front progressing into the region late this evening is expected to stall over central NC tonight and persist during the day Tue, amidst broad cyclonic flow aloft and rich moisture (PWAT ~2.00"). With the above in mind, expect numerous showers/storms in vicinity of the stalled front Tue/Tue night, primarily east of Hwy 1 and south of Hwy 64. Little potential for convection is expected north of the front in the far N/NW Piedmont near the VA border where a drier airmass (PWAT ~1.50" and dewpoints in the lower 60s) is progged to be in place during the day Tue. However, even in the northern Piedmont, isold to sct convection will be possible AOA ~00Z as the front washes out and moisture returns N/NW toward the Appalachians. With cloud cover and convection, expect highs in the lower 80s across most of central NC. Lows Tue night should range from the mid 60s far N/NW to lower 70s far S/SE. -Vincent && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 345 PM EDT Monday... On the southern periphery of the northern stream trough extending from Quebec south into the Mid-Atlantic states, a quasi-stationary frontal zone extending across eastern NC is expected to wash out/dissipate across the area on Wednesday. The high ~2.0" PWAT plume is forecast to shift east and offshore early in the day, with models showing only weak instability developing across the area Wednesday afternoon, perhaps hindered by earlier/ongoing morning convection and associated widespread cloudiness. Wouldn't be surprise if central NC ended up seeing the best rain chances in the morning, with pops actually decreasing by the afternoon, especially west of Interstate-95. Daytime temperatures will be tempered by clouds and rain chances. Highs in the lower to mid 80s. Lows in the mid 60s around 70. May see a brief reprieve from convection/rain on Thursday before daily rain chances ramp up again Friday and continuing through the weekend, fueled by strong tropical moisture transport feed and upper disturbances(potentially convectively induced) between a tropical low over east Texas/Lower MS Valley(disturbance currently near the Yucatan Peninsula)and the subtropical high over the western Atlantic. Eventually the low/remnant circulation center, is forecast to get picked by the westerlies and attendant sfc cold front approaching from the west Sunday and into Monday. This set up could lead to a multi-day heavy rain event with the potential for flooding across central NC for Friday through Sunday. Will continue to monitor this heavy rain threat in the days to come. Temperatures will be greatly influenced by convective rain chances, with highs ranging from mid 80s to around 90. Lows in upper 60s to lower 70s. && .AVIATION /18Z Monday through Saturday/... As of 130 PM Monday... 24 Hour TAF period: VFR ceilings (3000-4000 ft AGL) were present over most of central NC early this afternoon. S/SW winds sustained at 10-15 mph will gust up to 20-25 mph at times this afternoon and evening. All terminals are expected to be affected by showers and thunderstorms late this aft/eve into tonight as a cold front progresses east of the mountains into the western Piedmont. The overall best chance for showers/storms will fall roughly between 21Z this afternoon and 06Z tonight, though convection could persist into the 06-12Z time frame at eastern terminals. Isolated severe thunderstorms capable of producing WSW wind gusts up to 50 knots will be possible between 21-03Z, primarily at the INT/GSO/RDU terminals. Looking ahead: The aforementioned front is expected to stall over central NC tonight, then gradually wash out during the day Tuesday. Sub-VFR ceilings cannot be ruled out during the pre-dawn /early morning/ hours each day this week. Diurnal convection will be possible both Tue/Wed, though primarily at eastern terminals. Early morning stratus and diurnal convection could potentially affect all terminals Wed-Sat, though confidence is lower than avg. -Vincent && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...Vincent SHORT TERM...Vincent LONG TERM...CBL AVIATION...Vincent
Hazardous weather outlook, Jun 19, 8:08 AM EDT, 10 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 808 AM EDT Mon Jun 19 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201215- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 808 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. There is a slight risk for severe thunderstorms across central North Carolina late this afternoon and evening. Showers and thunderstorms will develop along and ahead of a cold front as it tracks east of the mountains later today. Isolated severe thunderstorms capable of producing damaging wind gusts and hail up to the size of quarters will be possible as activity progresses east across central North Carolina late this afternoon and evening, primarily between 3 pm this afternoon and 11 pm this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy rain will be possible early this week and again late this week into this weekend. Isolated flash flooding will be possible in areas repeatedly affected by heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jun 19, 4:00 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
400 PM EDT MON JUN 19 2017
NCZ010-026-192030-
Franklin NC-Warren NC-
400 PM EDT MON JUN 19 2017
...A strong thunderstorm will affect portions of Franklin and
southwestern Warren Counties Until 430 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Louisburg, moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Louisburg, Youngsville, Centerville, Afton and Ingleside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3638 7814 3631 7800 3623 7803 3596 7828
3594 7835 3601 7847 3604 7849 3607 7847
3639 7820
TIME...MOT...LOC 2000Z 214DEG 36KT 3604 7837
VINCENTSpecial weather statement, Jun 19, 4:14 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
414 PM EDT MON JUN 19 2017
NCZ042-077-192115-
Johnston NC-Harnett NC-
414 PM EDT MON JUN 19 2017
...a strong thunderstorm will affect portions of southern Johnston
and southeastern Harnett Counties Until 515 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dunn, or 8 miles east of Lillington, moving east at 25 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Smithfield, Dunn, Benson, Micro, Selma, Erwin, Coats, Four Oaks, Pine
Level and Coats Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain may also result in minor flooding of creeks,
streams, and areas of poor drainage.
&&
LAT...LON 3532 7882 3543 7875 3561 7850 3557 7821
3535 7817 3534 7822 3533 7823 3530 7853
3532 7854 3529 7859 3527 7871
TIME...MOT...LOC 2011Z 250DEG 22KT 3537 7867
26Special weather statement, Jun 19, 4:40 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
440 PM EDT MON JUN 19 2017
NCZ007>010-024-025-040-041-076-192130-
Lee NC-Chatham NC-Vance NC-Durham NC-Wake NC-Person NC-Warren NC-
Granville NC-Orange NC-
440 PM EDT MON JUN 19 2017
...A ragged line of showers and scattered strong thunderstorms will
affect portions of central Lee... eastern Chatham...Vance...
Durham...northwestern Wake...southern Person...northern
Warren...Granville and southern Orange Counties Until 530 PM EDT...
At 435 PM EDT, Doppler radar was tracking a line of showers and
thunderstorms stretching from Sanford in Lee county north across
Durham all the way to the Virginia border north of Oxford. These
storms were moving northeast at 30 mph.
Wind gusts up to 40 mph and very heavy rain may be expected with
stronger storms. Evening commuters should be alert for reduced
visibility in heavy rain and water on the road. Slow down to avoid
hydroplaning.
Locations impacted include...
West Raleigh, Durham, Cary, Chapel Hill, Sanford, Henderson, Oxford,
Creedmoor, Pittsboro and Carrboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Jordan Lake and Falls Lake, be alert for these storms
and be prepared to seek safety. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3653 7817 3539 7919 3548 7936 3548 7935
3550 7934 3552 7935 3552 7940 3654 7865
3655 7823
TIME...MOT...LOC 2035Z 218DEG 26KT 3601 7881
13Special weather statement, Jun 19, 5:38 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
538 PM EDT MON JUN 19 2017
NCZ073-074-083-084-192230-
Stanly NC-Richmond NC-Anson NC-Montgomery NC-
538 PM EDT MON JUN 19 2017
...Showers and strong thunderstorms will move into the southwest
Piedmont, affecting portions of southern Stanly...northwestern
Richmond...northern Anson and central Montgomery Counties Until 630
PM EDT...
At 536 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms west of Ansonville, moving northeast at 35 mph.
Wind gusts up to 40 mph and heavy downpours are expected from
these storms.
Locations impacted include...
Albemarle, Troy, Ansonville, Fairview In Union County, Polkton,
Norwood, Oakboro, Mount Gilead, Peachland and Uwharrie Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3519 8050 3546 7993 3520 7975 3494 8031
3519 8028 3520 8030 3518 8031 3517 8035
3518 8037 3517 8039 3517 8042 3516 8044
3516 8046 3518 8048 3517 8049 3518 8051
TIME...MOT...LOC 2136Z 242DEG 32KT 3505 8038
13Local storm report, Jun 19, 6:07 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 NE BETHESDA 35.98N 78.82W
06/19/2017 DURHAM NC TRAINED SPOTTER
SEVERAL TREES DOWN IN OAK GROVE.
RADAR-ESTIMATED TIME.
&&Special weather statement, Jun 19, 6:30 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
630 PM EDT MON JUN 19 2017
NCZ074-075-192315-
Moore NC-Montgomery NC-
630 PM EDT MON JUN 19 2017
...A strong thunderstorm will affect portions of northwestern Moore
and southeastern Montgomery Counties Until 715 PM EDT...
At 629 PM EDT, Doppler radar was tracking a strong thunderstorm near
Biscoe, or 8 miles southeast of Troy, moving northeast at 30 mph.
Wind gusts up to 40 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Biscoe, Robbins, Star, Candor, Norman, Seven Lakes, Highfalls, Eagle
Springs and Pekin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3530 7994 3552 7958 3552 7953 3526 7940
3517 7972 3518 7973 3517 7976 3518 7980
3518 7986
TIME...MOT...LOC 2229Z 242DEG 24KT 3526 7981
KDSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:00 PM EDT | Special Weather Statement | RAH | Forsyth | 60 min |
| Jun 18, 10:27 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 63 min |
| Jun 18, 11:34 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Randolph | 86 min |
| Jun 18, 11:59 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 46 min |
| Jun 19, 12:01 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 44 min |
| Jun 19, 12:43 AM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 62 min |
| Jun 19, 1:05 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 85 min |
| Jun 19, 1:31 AM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 19, 1:19 PM EDT | Special Weather Statement | RAH | Sampson | 41 min |
| Jun 19, 2:40 PM EDT | Special Weather Statement | RAH | Harnett | 50 min |
| Jun 19, 2:42 PM EDT | Special Weather Statement | RAH | Hoke | 48 min |
| Jun 19, 2:45 PM EDT | Special Weather Statement | RAH | Cumberland | 45 min |
| Jun 19, 3:11 PM EDT | Special Weather Statement | RAH | Wake | 49 min |
| Jun 19, 3:15 PM EDT | Special Weather Statement | RAH | Johnston | 45 min |
| Jun 19, 3:25 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 31 min |
| Jun 19, 3:30 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 31 min |
| Jun 19, 3:59 PM EDT | Special Weather Statement | RAH | Nash | 46 min |
| Jun 19, 4:00 PM EDT | Special Weather Statement | RAH | Franklin | 30 min |
| Jun 19, 4:14 PM EDT | Special Weather Statement | RAH | Johnston | 61 min |
| Jun 19, 4:40 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Granville, Lee, Vance | 50 min |
| Jun 19, 5:38 PM EDT | Special Weather Statement | RAH | Montgomery | 52 min |
| Jun 19, 6:30 PM EDT | Special Weather Statement | RAH | Moore | 45 min |
| Jun 19, 6:59 PM EDT | Special Weather Statement | RAH | Granville, Person | 61 min |
| Jun 19, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 25 min |
| Jun 19, 7:41 PM EDT | Special Weather Statement | RAH | Harnett | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.